Jump to content

New to Benzo Buddies


[Mo...]

Recommended Posts

Hi all,

I'm looking for help tapering off of .5 mg of Clonazepam and was delighted to find this forum.  I've been on these drugs for probably 20 years, initially as a sleep aid. I want to stop because I feel sort of veggy-headed and tired at times and think the Clonazepam is contributing to that.  Thanks for having me!  :)

Link to comment
Share on other sites

Hello Mobob,

 

Welcome to BenzoBuddies.

 

Fogginess is a well-recognised side effect of benzodiazepines. Most of members taper more slowly than typically suggested by their doctor. Most of our members, on a similar dose to you, probably would their dose by a quarter-pill (0.125mg) every 1-2 weeks - your mileage may vary. I am assuming that you use 0.5mg pills. If not, I suggest you talk to your doctor about obtaining 0.5mg clonazepam pills.

Link to comment
Share on other sites

Hi Mobob,

 

Welcome to BB  :)  I'm so glad that you found us.

 

 

You will find lots of help and support here to help you taper off of benzos.  We generally recommend that you taper no more than 10% of your daily dose every 7 to 14 days to help ease any potential withdrawal side effects.  A slow and sensible taper is always the way to go when it comes to benzos.

 

Please feel free to ask any questions you may have.

 

I look forward to seeing you around the forum  :)

Link to comment
Share on other sites

Hi all,

Thank you so much for your messages and suggestions.  Although I do have panic disorder/anxiety, but since I started the Clonazepam as a sleep aid, I'm wondering if during my tapering I should try to take the pill in the a.m.  I know that sounds weird (and yes, it's a 0.5 mg pill), but whenever I've tried to taper before, I had this "can't sleep" freakout thing going, LOL.  And I just tried a little bitty piece off the pill! It seems like it's both a physical and psychological effect and I'm wondering if switching my "taking time" would help that.  I've taken it during the day before and can function fine.  And I feel a little apologetic.  I know .5 mg isn't much, (not that you're judging me; I'm judging me, haha) but after all these years of taking it, it packs a wallop and I'm definitely dependent on it.  I'm trying to remember when I started and I think it was probably at least 20 years ago!! Anyway, thanks again for all your help and for the great tapering advice from all of you. 

Link to comment
Share on other sites

If you are considering moving your dose to another time of the day, I suggest you do it gradually by taking your dose an hour earlier each day. This way, you can monitor the changes, halt further changes, or gradually more back to your regular time. Whatever changes you make to your dosing regimen, it is probably better to it gradually.
Link to comment
Share on other sites

.5mg may not seem a lot, but taking it for 20 years makes it a lot, do the slow taper as recommended and keep in touch with your mind and body while making the changes to your regime

 

you will get a wealth of info on this forum, so welcome and good luck

 

LK

Link to comment
Share on other sites

Thanks, LizardKing.  Yep, I've been taking them forever, unfortunately.  I was a little frustrated because last night I couldn't sleep, so I caved and added the extra piece I'd been cutting off back in ... oh well, it's all baby steps.  Thank you for your advice and thank you everyone, for the warm welcome. I'm still figuring out the navigation on the forum, but I hope to pop up on more places and hear more stories and contribute too :).
Link to comment
Share on other sites

Mobob,

 

maybe do a search on this forum for 'trouble sleeping' or there is a section on insomnia, reason is that it's not generally a great idea to go back and forth with the taper, while I know that can be very difficult, it just really delays the ultimate trip to Zero and the healing, so my point is if you can find some suggestions for sleep instead of taking more benzo, that is a better solution

 

but agree you are just getting started and baby steps it is, maybe you should try a titration taper, as 20 years is a long time, there is plenty of info here on that subject as well, plus in the ashton manual, that is the slowest way to taper you can, I went too fast and would recommend at most taking steps down in .125mg and then keeping it at that level for like 2 to 3 weeks, (depending on how you feel) before taking the next step down of .125 and you could stretch it out longer if needed

 

anyway search around and good luck with it and see you around the board

 

LK

Link to comment
Share on other sites

Thank you, LizardKing. Yep, the sleeping is the issue and actually, I'm having a really hard time sleeping now.  I started a quarter down a week ago and now, at night, I'm ready to jump out of my skin.  I like to think it's in my head, but probably not :(.  It's discouraging, but thank you for the advice and maybe I'll try going down 1/16 instead of a quarter.  Bleaugh!
Link to comment
Share on other sites

Yep, the sleeping is the issue and actually, I'm having a really hard time sleeping now.  I started a quarter down a week ago and now, at night, I'm ready to jump out of my skin.  I like to think it's in my head, but probably not :(.  It's discouraging, but thank you for the advice and maybe I'll try going down 1/16 instead of a quarter.  Bleaugh!

 

It's not in your head. I had terrible sleep issues when I was tapering, so I know how you feel and "bleaugh" explains it perfectly. :D

 

I think a reduction of 1/16 instead of a quarter might be easier on your body. ;)

Link to comment
Share on other sites

yeah Missy is correct, it's not in your head that is the W/D and agree with her that if you can lessen the cut to a 1/16th that should help, 20 years is a long time, so even at .5mg u should do as slow of a taper as u can.

 

you will make it, maybe some decaffe tea or warm milk or something at night to help u relax a bit, but try not to up dose as no gain there

 

u will get there my friend :thumbsup:

 

LK

Link to comment
Share on other sites

Thanks so much, Missy and LizardKing! And thank you for acknowledging the "bleaugh," LOL.  It's a little better now, although I'm scared to get comfortable.  I kept on the 1/4 down and am exercising more to try to break up that restless-at-night feeling.  That seems to have helped a bit ... and this is a decent time to cut down because I'm on a later shift at work, yay.  Helpful!

I may get brave and try another quarter this weekend.  Then again, maybe not.  Taking it slow sounds like a good idea.

Gosh, I feel bad. I seem to have just enough time to zip onto this site and whine about me, but haven't had time to try to help others.  Forgive me for being a bit self-centered  ::)

Thank you for your good advice; much appreciated.  This forum is wonderful!

Link to comment
Share on other sites

Gosh, I feel bad. I seem to have just enough time to zip onto this site and whine about me, but haven't had time to try to help others.  Forgive me for being a bit self-centered  ::)

Thank you for your good advice; much appreciated.  This forum is wonderful!

 

No worries! Taking care of yourself is your number one priority right now. ;)

Link to comment
Share on other sites

×
×
  • Create New...